MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP
Catalog Number CDC-15703-P1A
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "rapid response was called by med surg.Dr.Responded from ed, who attempted to insert central line, he was unable to do so because of guidewire failure, it came uncoiled and unthreaded.There were 2 unsuccessful attempts for inserting central line, at right ij and right femoral, same issue happened twice." additional information receieved from the physician states ".I held off on attempting another placement of the central line since the patient did have 2 peripheral ivs and a io." there was no patient harm or injury but the team was unable to get cvc line access in the patient.No medical intervention required.The patient's current condition is reported as "in critical condition".Associated mdr numbers include: 9680794-2025-00376.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The image revealed unraveling of the guidewire, confirming the customer report.The customer returned one guidewire for analysis.The catheter was not returned.The guidewire was unraveled, kinked , and showed evidence of use.Visual examination revealed the guidewire was unraveled from the distal weld and has multiple kinks in the guidewire body.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination of the guidewire confirmed the core wire was broken adjacent to the distal weld and that the weld was present at the end of the coil wire.Both welds appeared full and spherical.The major kinks in the guidewire body were measured at 182mm, 203mm, 221mm, and 250mm from the proximal tip.The broken core wire measured 599mm in length , which is within the specification limits of 596mm - 604mm per guidewire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guidewire measured 0.79mm , which is within the specification limits of 0.788mm - 0.826 per guidewire product drawing.Functional inspection could not be performed for this complaint investigation due to the damage to the returned guidewire and without the catheter returned for analysis.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guidewire was unraveled was confirmed through examination of the returned sample.The guidewire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing-related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "rapid response was called by med surg.Dr.Responded from ed, who attempted to insert central line, he was unable to do so because of guidewire failure, it came uncoiled and unthreaded.There were 2 unsuccessful attempts for inserting central line, at right ij and right femoral, same issue happened twice." additional information received from the physician states ".I held off on attempting another placement of the central line since the patient did have 2 peripheral ivs and a io." there was no patient harm or injury but the team was unable to get cvc line access in the patient.No medical intervention required.The patient's current condition is reported as "in critical condition".Associated mdr numbers include: 9680794-2025-00376 and 9680794-2025-00377.

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21967546
Report Number9680794-2025-00377
Device Sequence Number8691883
Product Code FOZ
UDI-Device Identifier10801902116793
UDI-Public(01)10801902116793(11)240708(17)260630(10)33F24D0980(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberCDC-15703-P1A
Device Lot Number33F24D0980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown